Buy this article for $3.95

Have a coupon or promotional code? Enter it here:

When you buy this article you'll get access to the ePub version, a downloadable PDF, and the ability to print the full article.

Source:

Nursing2015

February 2011, Volume 41 Number 2 , p 72 - 72

Author

  • Vincent M. Vacca MSN, RN, CCRN

Abstract

ACCOMPANIED BY HIS MOTHER, RF, 15, arrives at your ED complaining of weakness, nausea, and abdominal pain. He's pale, breathing deeply and rapidly on supplemental oxygen via nasal cannula, and receiving an I.V. infusion of 0.9% sodium chloride solution via a large-bore peripheral venous access device.RF's vital signs are temperature, 98.6[degrees] F (37[degrees] C) orally; heart rate, 124; respirations, 24; and BP, 100/70 lying and 80/60 sitting. His skin turgor is poor. The paramedics who transported him to the ED tell you that his finger-stick blood glucose level was 360 mg/dL en route.RF's mother says that earlier today, he participated in a karate tournament and wasn't feeling well afterward. Two hours after they arrived home, she found him vomiting and confused, so she called 911.She says that recently, her son has been experiencing frequent urination, thirst, increased hunger accompanied with weight loss, and periods of irritability and fatigue.Based on the patient's clinical status

To continue reading, buy this article for just $3.95.

Have a coupon or promotional code? Enter it here: